Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Burlington, VT

July 6, 2011Essex County, New York; Addison County, Chittenden County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 2:37 PM EDT for Essex County, New York; Addison County, Chittenden County, Vermont. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 2:37 PM EDT (18:37 UTC)
Expired
Jul 6, 2011, 3:30 PM EDT
In force
53 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT

The radar

The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:55 PM EDTHAIL 12 Nw Burlington, VTREPORTED BY THE PUBLIC
Jul 6, 2:56 PM EDTHAIL 1Burlington, VTQUARTER-SIZED HAIL ON RIVERSIDE AVENUE
Jul 6, 2:58 PM EDTHAIL 1Burlington, VTQUARTER-SIZED HAIL ON NORTH AVENUE
Jul 6, 3:05 PM EDTTSTM WND DMG1 Sse South Burlington, VTTREES UPROOTED ALONG HAYES AVENUE
Jul 6, 3:05 PM EDTTSTM WND DMG2 Ssw Essex Junction, VT14-INCH DIAMETER PINE TREE ON INDUSTRIAL AVENUE
Jul 6, 3:05 PM EDTTSTM WND DMG3 Se Shelburne Point, VTNUMEROUS TREES UPROOTED ALONG MARTINDALE ROAD
Jul 6, 3:05 PM EDTTSTM WND DMGShelburne, VTTREES DOWN THROUGHOUT SHELBURNE
Jul 6, 3:05 PM EDTTSTM WND DMGWilliston, VTSCATTERED TREES AND LARGE BRANCHES THROUGHOUT WILLISTON.
Jul 6, 3:05 PM EDTHAIL 0.75Winooski, VTDIME-SIZED HAIL
Jul 6, 3:19 PM EDTTSTM WND DMGAddison, VTPOWER LINES DOWN IN ADDISON BLOCKING ROUTE 22A
Jul 6, 3:20 PM EDTTSTM WND DMG2 S Hinesburg, VTMANY TREES AS LARGE AS 12 INCHES DOWN BETWEEN MONKTON AND HINESBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS51 KBTV 061837
SVRBTV
NYC031-VTC001-007-061930-
/O.NEW.KBTV.SV.W.0063.110706T1837Z-110706T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
237 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  WESTERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 330 PM EDT.

* AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM PORT KENT TO ST. HUBERTS TO INDIAN LAKE...AND WERE
  MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SHELBURNE...SHELBURNE POINT...HINESBURG...ST. GEORGE...
  HUNTINGTON...JONESVILLE...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

BOATERS ON LAKE CHAMPLAIN FROM BURLINGTON SOUTH THROUGH BASIN 
HARBOR AND TICONDEROGA SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4379 7406 4382 7415 4381 7422 4388 7430
      4439 7358 4440 7333 4452 7330 4445 7286
      4379 7337 4380 7344 4374 7405
TIME...MOT...LOC 1836Z 318DEG 34KT 4449 7338 4408 7374
          4378 7424

$$

JMG
2 follow-up statements
789 
WWUS51 KBTV 061902
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT WED JUL 6 2011

NYC031-VTC001-007-061930-
/O.CON.KBTV.SV.W.0063.000000T0000Z-110706T1930Z/
ESSEX NY-CHITTENDEN VT-ADDISON VT-
302 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND WESTERN
ADDISON COUNTY IN CENTRAL VERMONT...AND SOUTHERN CHITTENDEN COUNTY IN
NORTHWEST VERMONT...

AT 254 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE SEVERE STORMS EXTENDED FROM SHELBURNE FALLS TO IRONVILLE TO
NORTH CREEK...AND WERE MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STARKSBORO...HUNTINGTON...CHIPMANS POINT...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR IMMEDIATELY! 
STRONG WINDS WILL CAUSE HIGHER WAVES IN EXCESS OF 4 FEET AND SUDDEN 
WIND SHIFTS MAY OVERTURN BOATS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4379 7406 4382 7415 4381 7422 4388 7430
      4415 7376 4440 7345 4440 7333 4452 7330
      4445 7286 4379 7337 4380 7344 4374 7405
TIME...MOT...LOC 1901Z 318DEG 34KT 4431 7316 4390 7352
          4361 7403

$$

JMG
721 
WWUS51 KBTV 061923 RRA
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT WED JUL 6 2011

NYC031-VTC001-007-061933-
/O.EXP.KBTV.SV.W.0063.000000T0000Z-110706T1930Z/
ESSEX NY-CHITTENDEN VT-ADDISON VT-
323 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK...AND WESTERN ADDISON COUNTY IN CENTRAL VERMONT...
AND SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT WILL EXPIRE AT
330 PM EDT...

THE LINE OF SEVERE THUNDERSTORMS IS PUSHING EAST AND OUT OF THE 
WARNING AREA.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4379 7406 4382 7415 4381 7422 4388 7430
      4415 7376 4440 7345 4440 7333 4452 7330
      4445 7286 4379 7337 4380 7344 4374 7405
TIME...MOT...LOC 1923Z 318DEG 34KT 4415 7297 4374 7333
          4346 7384

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 6, 2:13 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT WED JUL 6 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE NORTH
COUNTRY TODAY...AS A COLD FRONT SWEEPS THROUGH THE REGION. A FEW
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. SLIGHTLY COOLER...DRIER...AND
GENERALLY FAIR CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY
WITH HIGH PRESSURE RETURNING TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 132 PM EDT WEDNESDAY...QUICK EARLY AFTERNOON UPDATE TO ADD
SEVERE T-STORM WATCH AND SYNC GRIDS UP WITH CURRENT OBSERVATIONS.

WATCHING DEVELOPMENT OF STORMS ACROSS NORTHERN NY, AND WE EXPECT
THAT TO FORM INTO A BROKEN LINE OF STORMS HERE SHORTLY AND MOVE
EASTWARD. LATEST LAPS ANALYSIS FROM 17Z SHOWING WIDESPREAD CAPE
VALUES OF 2000-2500 FROM THE CHAMPLAIN VALLEY EASTWARD -- SO THERE
IS DEFINITELY SOME JUICE TO HELP THE STORMS CONTINUE TO
STRENGTHEN. STILL LIKING HOW THE HRRR MODEL IS SHOWING THE OVERALL
EVOLUTION. STORMS SHOULD MOVE ACROSS THE CHAMPLAIN VALLEY PRIOR TO
20Z (4PM) AND THEN TREK ACROSS THE REST OF VERMONT -- REACHING THE
CT RIVER VALLEY ABOUT 22-23Z. WE SHOULD BE ABLE TO TRIM THE SEVERE
T-STORM WATCH BACK BY THIS EVENING.

PREVIOUS DISCUSSION FROM LATE MORNING....

FIRST LITTLE ROUND OF SHOWERS/THUNDERSTORMS ACROSS THE
FAR NORTHERN SECTIONS OF THE REGION THIS MORNING IS JUST ABOUT
OVER AS THEY CONTINUE TO PUSH NORTHWARD INTO CANADA. THAT ACTIVITY
WAS PRIMARILY ELEVATED IN NATURE AND NOT ALL THAT WELL HANDLED BY
THE MODELS. A FEW OF THE STORMS DID PUT DOWN SOME HEAVY RAIN.
MASSENA GOT ABOUT 0.60" OF RAIN IN AN HOUR OR SO, AND RADAR
ESTIMATES INDICATE AMOUNTS NEAR 1" JUST NORTH OF MASSENA AND INTO
PARTS OF ONTARIO.

EVERYTHING ELSE APPEARS TO BE ON TRACK, AS OUR ATTENTION WILL BE
TURNING TO THE WEST AS WE EXPECT CONVECTION TO DEVELOP ACROSS
ONTARIO IN ASSOCIATION WITH A SURFACE TROF AND UPPER LEVEL ENERGY.
AT THIS TIME, I'M KINDA LIKING THE 11Z HRRR GUIDANCE, AND HAVE
LEANED ON IT HEAVILY WITH REGARD TO THE TIMING AND EVOLUTION OF
STORMS THIS AFTERNOON.

WHAT I'VE PAINTED IN IS THIS SCENARIO...CONVECTION SHOULD FIRE
JUST WEST OF THE ST LAWRENCE RIVER ABOUT NOON AND MOVE EASTWARD --
FORMING A BROKEN LINE OF THUNDERSTORMS. INITIALLY THE STORMS
SHOULD NOT BE SEVERE, BUT AS THE LINE REACHES THE CHAMPLAIN VALLEY ABOUT
3PM, A FEW OF THEM MAY BE. EXPECT STRONG WINDS TO BE THE PRIMARY
ISSUE, HOWEVER WE MAY SEE SOME HAIL AS WELL. ADDITIONAL ISOLATED
STORMS WILL FIRE ACROSS VERMONT AHEAD OF THE LINE AS WELL. THE
LINE SHOULD BE REACHING THE CONNECTICUT RIVER VALLEY ABOUT 5 OR 6
PM.

WE MAY SEE A FEW ADDITIONAL T-STORMS FIRE DURING THE LATE
AFTERNOON IN THE ST LAWRENCE VALLEY AS THERE WILL BE SOME
INSTABILITY RECOVERY.

NOT EXPECTING AN OVER THE TOP SEVERE EVENT, AS ALL THE INGREDIENTS
ARE MARGINAL. HOWEVER, ENOUGH GOING ON THAT AT LEAST A FEW STORMS
SHOULD BECOME SEVERE. SURFACE CAPE SHOULD POKE ABOVE 2000 J/KG,
ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. 0-3KM SHEAR OF
30-40KTS IS EXPECTED TO DEVELOP AFTER 18Z AS WELL -- AND THIS
SHOULD SUPPORT BETTER STORM ORGANIZATION AFTER THAT TIME, WHICH IS
WHY THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS VERMONT.

ALL IN ALL, EXPECTING A SOMEWHAT BUSY AFTERNOON HERE AT THE OFFICE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 426 AM EDT WEDNESDAY...COLD FRONT CONTINUES TO PUSH THROUGH
THE AREA THIS EVENING...CLEARING THE CONNECTICUT RIVER VALLEY
AROUND MIDNIGHT...SO HAVE MAINTAINED A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THEN. WITH THE LATE EXIT OF THE FRONT AND
DECENT CLOUD COVER EXPECTED THROUGH THE MAJORITY OF THE
NIGHT...HAVE OPTED NOT TO INCLUDE FOG IN THE FORECAST FOR
TONIGHT. THERE CERTAINLY COULD BE SOME ISOLATED AREAS WHICH CLEAR
OUT ENOUGH FOR SOME DENSE FOG...BUT CONFIDENCE IS LOW AT THIS
TIME THAT ANYTHING WIDESPREAD WILL FORM.

DRIER CONDITIONS RETURN GOING INTO THURSDAY AS HIGH PRESSURE
RETURNS TO THE REGION RIGHT THROUGH FRIDAY. TEMPERATURES RETURN
TO MORE SEASONAL LEVELS AS WELL WITH HIGHS THURSDAY AND FRIDAY
GENERALLY IN THE MID 70S TO LOWER 80S...WITH LOWS THURSDAY NIGHT
SLIGHTLY BELOW NORMAL IN THE 50S. CLEAR SKIES AND LIGHT WINDS ARE
EXPECTED THURSDAY NIGHT WHICH IS USUALLY GOOD FOR FOG...BUT HARD
TO TELL IF ANYTHING WILL FORM AS WE'LL BE A GOOD 24 HOURS REMOVED
FROM ANY PRECIP...THOUGH THE SEASONALLY PRONE LOCATIONS ARE LIKELY
TO SEE SOME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 404 AM EDT WEDNESDAY...GFS AND ECMWF DIFFER ON FORECAST FOR
FRIDAY NIGHT...AS ECMWF DEVELOPS CONVECTION OVER THE
REGION...WHILE THE GFS IS MAINLY DRY. HAVE OPTED TO GO WITH THE
GFS MODEL FOR FRIDAY NIGHT...AS FEEL ECMWF IS WAY OVERDONE ON
CONVECTION FOR FRIDAY NIGHT. MODELS IN SOMEWHAT BETTER AGREEMENT
ON SATURDAY...AS AN UPPER SHORTWAVE TROUGH MOVE SOUTHEAST FROM
CANADA...SO HAVE INDICATED A CHANCE FOR SHOWERS AND THUNDERSTORMS.
ECMWF AND GFS MODELS IN GOOD AGREEMENT FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT...AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE
GREAT LAKES AND REMAINS OVER THE REGION THROUGH EARLY MONDAY. GFS
AND ECMWF MODELS BRING A COLD FRONT THROUGH THE REGION MONDAY
NIGHT. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
MONDAY AFTERNOON AND MONDAY NIGHT. ECMWF AND GFS MODELS HAVE THE
COLD COLD FRONT SOUTH OF THE REGION BY EARLY TUESDAY...AND BOTH
MODELS HAVE DRIER AIR AND A HIGH PRESSURE AREA OVER THE GREAT
LAKES BUILDING INTO THE REGION DURING THE DAY ON TUESDAY.
THUS...HAVE LOWERED POPS FOR TUESDAY AND HAVE GONE WITH A DRY
FORECAST FOR TUESDAY AS WELL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE
ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE
RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG
CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE
UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO
EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG
AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS
WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL
HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE.
AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID
CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN
VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY
GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF
PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR
FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF
SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY
OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...
18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE
BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK
THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH
MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK
UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS
SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LAHIFF
NEAR TERM...NASH
SHORT TERM...LAHIFF
LONG TERM...WGH
AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:26 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
426 AM EDT WED JUL 6 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-070830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
426 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CLOUD
TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS
BEFORE ACTIVITY MOVES EAST OF THE REGION BY LATE THIS EVENING.
THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER CONDITIONS
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Jul 6, 9:01 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EDT WED JUL 6 2011

NYZ028-031-VTZ001-002-006-016-061415-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN CLINTON NY-WESTERN FRANKLIN VT-
901 AM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
THROUGH 1015 AM...

AT 854 AM EDT...A DEVELOPING THUNDERSTORM WAS NEAR EXIT 40 I87 JUST
NORTH OF BEEKMANTOWN...MOVING EAST AT 20 MPH. ADDITIONAL
THUNDERSTORMS WERE MOVING EASTWARD FROM THE ST. LAWRENCE VALLEY.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING AS WELL BRIEF HEAVY RAINFALL. RAINFALL
MAY CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
NICHOLS POINT...ISLE LA MOTTE...KNIGHT POINT STATE PARK...KNIGHT
ISLAND STATE PARK...KILL KARE STATE PARK...BURTON ISLAND STATE
PARK...ST. ALBANS BAY...ST. ALBANS BAY STATE PARK...EXIT 19 I89...
NORTH FAIRFAX...FAIRFIELD...SHELDON...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4467 7266 4463 7291 4473 7323 4464 7380
      4501 7381 4502 7266

BANACOS
Special weather statement, Jul 6, 9:59 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT WED JUL 6 2011

NYZ028-VTZ001>003-006-016-061515-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
ORLEANS VT-WESTERN FRANKLIN VT-
959 AM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
INTO THE NORTHERN GREEN MOUNTAINS THROUGH 1115 AM...

AT 948 AM EDT...A STRONG THUNDERSTORM WAS NEAR SWANTON JUNCTION...
MOVING EAST AT 30 MPH. OTHER SCATTERED THUNDERSTORMS WERE LOCATED
FROM BAKERSFIELD VERMONT...WESTWARD ACROSS NORTHERN LAKE CHAMPLAIN
INTO CLINTON COUNTY NEW YORK.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...FRANKLIN...ENOSBURG FALLS...ENOSBURG
CENTER...SOUTH RICHFORD...EAST BERKSHIRE...STEVENS MILLS...EAST
RICHFORD...JAY...WESTFIELD...NORTH TROY...TROY...

IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 4472 7220 4464 7292 4473 7323 4468 7341
      4501 7337 4501 7217

BANACOS
Special weather statement, Jul 6, 2:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT WED JUL 6 2011

VTZ001>003-016-061900-
EASTERN FRANKLIN VT-GRAND ISLE VT-ORLEANS VT-WESTERN FRANKLIN VT-
200 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHERN GRAND ISLE
AND NORTHWESTERN ORLEANS COUNTIES...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALBURGH...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SWANTON JUNCTION...EXIT 20 I89...SHELDON JUNCTION...SHELDON
SPRINGS...ENOSBURG FALLS...LAKE CARMI STATE PARK...EAST BERKSHIRE...
SOUTH RICHFORD...JAY...STEVENS MILLS...NORTH TROY...TROY...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4501 7230 4484 7226 4479 7274 4472 7303
      4472 7335 4501 7333 4502 7309

BANACOS
Special weather statement, Jul 6, 2:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
211 PM EDT WED JUL 6 2011

VTZ008>010-017-018-061915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-
211 PM EDT WED JUL 6 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADDISON...NORTHWESTERN
ORANGE...AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 205 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTHAM...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
BRISTOL...LINCOLN...BUELS GORE...CAMELS HUMP STATE PARK...
WAITSFIELD...IRASVILLE...ROXBURY...MORETOWN...RIVERTON...NORTHFIELD
FALLS...BERLIN...BARRE...

IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4433 7248 4404 7245 4397 7324 4419 7327

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:16 AM EDTSpecial Weather StatementBTVFranklin74 min
Jul 6, 9:01 AM EDTSpecial Weather StatementBTVClinton74 min
Jul 6, 1:51 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin39 min
Jul 6, 2:08 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin52 min
Jul 6, 2:30 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min
Jul 6, 2:42 PM EDTSevere Thunderstorm WarningBTVClinton63 min
Jul 6, 3:18 PM EDTSevere Thunderstorm WarningBTVEssex57 min
Jul 6, 7:38 PM EDTSpecial Weather StatementBTVSt. Lawrence52 min
Jul 6, 9:59 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Orleans76 min
Jul 6, 2:00 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle60 min
Jul 6, 2:11 PM EDTSpecial Weather StatementBTVAddison, Washington64 min
Jul 6, 3:12 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more63 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington54 min
Jul 6, 4:09 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor66 min
Jul 6, 4:36 PM EDTSpecial Weather StatementBTVRutland, Windsor54 min
Jul 6, 4:49 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor56 min
Jul 6, 4:50 PM EDTSpecial Weather StatementBTVLamoille25 min
Jul 6, 5:39 PM EDTSpecial Weather StatementBTVWindsor66 min
Jul 6, 6:12 PM EDTSevere Thunderstorm WarningBTVWindsor33 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.